Alert archive / Missouri / Areal Flood Warnings in 2009
Areal Flood Warning 21, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at May 15, 2009, 9:25 PM CDT for 8 counties in Missouri. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 9:25 PM CDT (02:25 UTC)
- Expired
- May 17, 2009, 9:06 PM CDT
- In force
- 48 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MO, Chariton County, MO, Howard County, MO, Lafayette County, MO, Livingston County, MO, Macon County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3870 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 160225
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT FRI MAY 15 2009
MOC033-041-089-107-117-121-175-195-170230-
/O.NEW.KEAX.FA.W.0021.090516T0225Z-090517T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
925 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
HOWARD COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
SALINE COUNTY IN CENTRAL MISSOURI...
SOUTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 930 PM CDT SATURDAY
* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINS HAVE ENDED ACROSS THE WARNED AREA. HOWEVER
LIGHT TO AT TIMES MODERATE RAINFALL WILL CONTINUE THROUGH LATE
TONIGHT. RAINFALL RATES WITH CONTINUED RAIN WILL BE BETWEEN A
QUARTER TO HALF AN INCH PER HOUR OR TWO. THIS ADDITIONAL RAIN WITH
CONTINUED RUNOFF FROM EARLIER VERY HEAVY RAINFALL WILL CONTINUE TO
CAUSE FLOODING PROBLEMS THROUGH THE AREA. THIS FLOOD WARNING
REPLACES THE FLASH FLOOD WARNINGS FOR THIS AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLLTON...FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...
MARSHALL...MOBERLY...SALISBURY...SLATER...ALMA...ARMSTRONG...
BLACKBURN...BOSWORTH...BRUNSWICK...CAIRO...CLARK...CORDER...HALE...
HIGBEE...KEYTESVILLE...MALTA BEND...NORBORNE AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
3901 9377 3971 9377 3971 9229
$$
CDB5 follow-up statements
000
WGUS83 KEAX 160808
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 AM CDT SAT MAY 16 2009
MOC033-041-089-107-117-121-175-195-170230-
/O.CON.KEAX.FA.W.0021.000000T0000Z-090517T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
308 AM CDT SAT MAY 16 2009
...FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN MACON...SOUTHERN
LIVINGSTON...CHARITON...CARROLL...RANDOLPH...SALINE...HOWARD AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 930 PM CDT SATURDAY...
AT 305 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND THE MISSOURI
DEPARTMENT OF TRANSPORTATION REPORTED THAT NUMEROUS ROADWAYS
REMAINED CLOSED DUE TO FLOODING FROM EXCESSIVE RAINFALL AMOUNTS
FRIDAY EVENING. WHILE CONDITIONS ARE EXPECTED TO REMAIN DRY FOR
SATURDAY...FLOODING WILL LIKELY CONTINUE INTO AT LEAST SATURDAY
EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...MARSHALL...MOBERLY...
SALISBURY...SLATER...ALMA...ARMSTRONG...BLACKBURN...BOSWORTH...
BRUNSWICK...CAIRO...CLARK...CORDER...HALE...HIGBEE...KEYTESVILLE...
MALTA BEND...NORBORNE AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
3901 9377 3971 9377 3971 9229
$$
DUX000
WGUS43 KEAX 162355
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT SAT MAY 16 2009
MOC033-041-089-107-117-121-175-195-180230-
/O.EXT.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
655 PM CDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
HOWARD COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
SALINE COUNTY IN CENTRAL MISSOURI...
SOUTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 930 PM CDT SUNDAY
* AT 652 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS ALONG WITH THE
MISSOURI DEPARTMENT OF TRANSPORTATION REPORTED THAT FLOODING FROM
RECENT EXCESSIVE RAINFALL ON FRIDAY CONTINUED TO CAUSE NUMEROUS
ROAD CLOSURES ACROSS THE WARNED AREA. WHILE DRY CONDITIONS CAN BE
EXPECTED THROUGH SUNDAY EVENING...WATER LEVELS ON AREAS
STREAMS...CREEKS AND RIVERS WILL BE SLOW TO RECEDE THROUGH SUNDAY
EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLLTON...FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...
MARSHALL...MOBERLY...SALISBURY...SLATER...ALMA...ARMSTRONG...
BLACKBURN...BOSWORTH...BRUNSWICK...CAIRO...CLARK...CORDER...HALE...
HIGBEE...KEYTESVILLE...MALTA BEND...NORBORNE AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
3901 9377 3971 9377 3971 9229
$$
CDB000
WGUS83 KEAX 170932
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
432 AM CDT SUN MAY 17 2009
MOC033-041-089-107-117-121-175-195-180230-
/O.CON.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-CHARITON MO-
LIVINGSTON MO-MACON MO-
432 AM CDT SUN MAY 17 2009
...FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHERN MACON...SOUTHERN
LIVINGSTON...CHARITON...CARROLL...RANDOLPH...SALINE...HOWARD AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 930 PM CDT SUNDAY...
AT 431 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS ALONG WITH THE
MISSOURI DEPARTMENT OF TRANSPORTATION REPORTED THAT FLOODING FROM
RECENT EXCESSIVE RAINFALL ON FRIDAY CONTINUED TO CAUSE NUMEROUS
ROAD CLOSURES ACROSS THE WARNED AREA. WHILE DRY CONDITIONS CAN BE
EXPECTED THROUGH SUNDAY EVENING...WATER LEVELS ON AREAS
STREAMS...CREEKS AND RIVERS WILL BE SLOW TO RECEDE THROUGH SUNDAY
EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CARROLLTON...
FAYETTE...GLASGOW...HIGGINSVILLE...HUNTSVILLE...MARSHALL...MOBERLY...
SALISBURY...SLATER...ALMA...ARMSTRONG...BLACKBURN...BOSWORTH...
BRUNSWICK...CAIRO...CLARK...CORDER...HALE...HIGBEE...KEYTESVILLE...
MALTA BEND...NORBORNE AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3926 9232 3925 9243 3901 9256 3907 9269
3901 9377 3971 9377 3971 9229
$$
DUX000
WGUS83 KEAX 172042
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CDT SUN MAY 17 2009
MOC033-089-107-117-121-175-195-172053-
/O.CAN.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MO-HOWARD MO-SALINE MO-RANDOLPH MO-CARROLL MO-LIVINGSTON MO-
MACON MO-
342 PM CDT SUN MAY 17 2009
...THE FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MACON...SOUTHERN
LIVINGSTON...CARROLL...RANDOLPH...SALINE...HOWARD AND NORTHEASTERN
LAFAYETTE COUNTIES IS CANCELLED...
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI RIVER... THE
GRAND RIVER AS WELL AS THE CHARITON RIVER. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENT FOR FURTHER DETAILS.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3933 9271 3935 9279 3922 9286 3923 9292
3931 9298 3932 9306 3938 9312 3942 9313
3944 9324 3947 9324 3947 9329 3951 9327
3954 9329 3955 9327 3961 9328 3963 9327
3965 9329 3970 9327 3969 9269
$$
MOC041-180230-
/O.CON.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-
342 PM CDT SUN MAY 17 2009
...FLOOD WARNING FOR REMAINS IN EFFECT FOR CHARITON COUNTY UNTIL 930
PM CDT...
AT 338 PM CDT...CHARITON COUNTY LAW ENFORCEMENT AND THE MISSOURI
DEPARTMENT OF TRANSPORTATION CONTINUED TO REPORT THAT NUMEROUS ROADS
WERE STILL CLOSED DUE TO FLOODING. WHILE DRY WEATHER IS EXPECTED
THROUGH MONDAY...AREA STREAMS...CREEKS AND RIVERS WILL BE SLOW TO
RECEDE.
SOME LOCATIONS THAT WILL EXPERIENCE CONTINUED FLOODING PROBLEMS
INCLUDE...SALISBURY...BRUNSWICK AND KEYTESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3933 9271 3935 9279 3922 9286 3923 9292
3931 9298 3932 9306 3938 9312 3942 9313
3944 9324 3947 9324 3947 9329 3951 9327
3954 9329 3955 9327 3961 9328 3963 9327
3965 9329 3970 9327 3969 9269
$$
CDB000
WGUS83 KEAX 180206
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT SUN MAY 17 2009
MOC041-180216-
/O.CAN.KEAX.FA.W.0021.000000T0000Z-090518T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARITON MO-
906 PM CDT SUN MAY 17 2009
...THE FLOOD WARNING THAT WAS IN EFFECT FOR CHARITON COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE GRAND RIVER... THE
MISSOURI RIVER AND THE CHARITON RIVER AFFECTING CHARITON COUNTY.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR FURTHER DETAILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3933 9271 3935 9279 3922 9286 3923 9292
3931 9298 3932 9306 3938 9312 3942 9313
3944 9324 3947 9324 3947 9329 3951 9327
3954 9329 3955 9327 3961 9328 3963 9327
3965 9329 3970 9327 3969 9269
$$
CDBWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at May 15, 6:45 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 15, 6:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT FRI MAY 15 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH AS A COLD POOL IS
OVERWHELMING THE AMBIENT SHEAR. BRISK...MOIST AND UNSTABLE SSW LOW
LEVEL FLOW CONTINUED TO FEED STRONG TO SVR CONVECTION JUST NORTH OF
THE BOUNDARY. COPIOUS MOIST INFLUX HAS PRODUCED VERY HEAVY RAINFALL
IN THIS BAND OF CONVECTION LATE THIS AFTERNOON WITH THE CONVECTION
SLOWLY DEVELOPING SOUTH AS THE OUTFLOW BOUNDARY SAGS SOUTH. THIS
TREND WILL CONTINUE THIS EVENING. A LOW TORNADIC THREAT WILL
CONTINUE ALONG THE OUTFLOW BOUNDARY AS THE LOW LEVEL SHEAR IS LOCALLY
ENHANCED. OUTSIDE OF THE TORNADIC THREAT ALONG THE BOUNDARY...MODEST
SFC-6KM SHEAR AND MDT-STG INSTABILITY WILL CONTINUE TO PRODUCE THE
THREAT OF STG TO SVR CONVECTION.
A SFC WAVE HAS FORMED ON THE OUTFLOW BOUNDARY JUST SW OF TOP. THIS
WAVE WILL SHIFT ESE AS A SHORTWAVE MOVES EAST FM WRN KS. THE PASSAGE
OF THIS SFC WAVE WILL END THE THREAT OF SIGNIFICANT CONVECTION. THE
COLD FRONT ENTERING NW MO WAS ENTERING A STABLE ENVIRONMENT WITH ONLY
WEAK CONVECTION EXPECTED ALONG THE BOUNDARY. IT IS LIKELY THAT THIS
BOUNDARY WILL ACCELERATE THE SFC WAVE MVMNT. THE THREAT OF CONVECTION
WILL END BY AROUND MIDNIGHT WITH COOLER AND DRIER AIR ADVECTING SE.
DUE TO THE SLOW SOUTHWARD DEVELOPMENT OF CONVECTION...WILL HOLD
CURRENT FLASH FLOOD WATCHES.
DRY AND PLEASANT CONDITIONS IS EXPECTED THROUGH THE WEEKEND AS A COOL
SFC RIDGE BUILDS INTO THE CENTRAL PLAINS.
DB
MEDIUM RANGE
MODELS ALL SIMILAR IN BUILDING AN UPPER RIDGE INTO MISSOURI IN
ADVANCE OF AN UPPER TROUGH MOVING THROUGH THE NRN PLAINS AND GREAT
LAKES TUES AND WED. INCREASING HEIGHTS WILL PROVIDE FOR GRADUALLY
WARMER TEMPERATURES. A WEAK FRONT WILL DRIFT INTO NRN MO TUESDAY
NIGHT AND WEDNESDAY AS THE TROUGH PASSES TO THE NORTH. WILL KEEP POPS
LOW AT THIS TIME AS CONVERGENCE WILL BE WEAK WITH AN UPPER RIDGE IN
PLACE.
DB
&&
.AVIATION...
FOR THE 00Z TAFS...THE STRONG CONVECTION HAS MOVED OUT OF KSTJ WITH
ONLY LIGHT CONVECTION EXPECTED AT THE KC TERMINALS FOR THE NEXT
HOUR. AN NARROW IFR/MVFR DECK HAS DEVELOPED JUST AHEAD OF THE COLD
FRONT ENTERING NW MO WITH THIS DECK TO MOVE INTO THE KC TERMINALS
THIS EVENING. ONCE THE FRONT MOVES THROUGH THE TERMINALS BTWN 03Z-
04Z...VFR CONDITIONS ARE EXPECTED. OTHERWISE...GUSTY N TO NW WINDS
ARE EXPECTED LATE THIS EVENING THROUGH SATURDAY MORNING.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR MOZ028-MOZ029-MOZ030-
MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
MOZ044-MOZ045-MOZ046.
KS...FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR KSZ057-KSZ103-KSZ104-
KSZ105.Hazardous weather outlook, May 15, 12:50 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE. BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, May 15, 6:40 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT FRI MAY 15 2009 MOZ037-038-043-044-160015- CASS-JACKSON-JOHNSON-LAFAYETTE- 640 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CASS...NORTHWESTERN JOHNSON...SOUTHEASTERN JACKSON AND SOUTHWESTERN LAFAYETTE COUNTIES UNTIL 715 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENWOOD...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. ADDITIONALLY EXTREMELY HEAVY RAIN AND FREQUENT LIGHTNING ARE EXPECTED AS WELL. LAT...LON 3900 9395 3873 9392 3876 9439 3901 9441 CDB
Local storm report, May 15, 7:05 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 6 S TONGANOXIE 39.02N 95.08W
05/15/2009 LEAVENWORTH KS EMERGENCY MNGR
US 24-40 UNDER WATER AT CANTRELL RD, WATER DEPTH IS
UNKNOWN
&&
ACHLocal storm report, May 15, 7:06 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD RIVERSIDE 39.17N 94.63W
05/15/2009 PLATTE MO EMERGENCY MNGR
FLOODING REPORTED ALONG LINE CREEK AT HOMESTEAD ROAD IN
THE HOMESTEAD APARTMENTS. THREE DUPLEXES HAVE BEEN
EVACUATED AND OTHERS MAY HAVE TO EVACUATE.
&&
ABAILEYSpecial weather statement, May 15, 7:53 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT FRI MAY 15 2009
MOZ054-160130-
HENRY-
753 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN HENRY COUNTY UNTIL 830 PM
CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 11 MILES SOUTHWEST OF
CLINTON...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
DEEPWATER AROUND 810 PM CDT.
THE TOWN OF BROWNINGTON IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 3820 9391 3821 9392 3821 9402 3831 9397
3827 9352 3824 9352 3821 9353 3822 9357
3820 9357
CDBLocal storm report, May 15, 7:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD RIVERSIDE 39.17N 94.63W
05/15/2009 PLATTE MO EMERGENCY MNGR
FLOODING REPORTED ALONG LINE CREEK AT HOMESTEAD ROAD IN
THE HOMESTEAD APARTMENTS. THREE DUPLEXES HAVE BEEN
EVACUATED AND OTHERS MAY HAVE TO EVACUATE...CORRECTED FOR
NEW TIME PER EMERGENCY MANAGER.
&&
ABAILEYLocal storm report, May 15, 8:23 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLOOD 1 W SOUTH GIFFORD 40.03N 92.70W
05/15/2009 MACON MO PUBLIC
WATER 2 FEET DEEP OVER STATE ROUTE 156 JUST WEST OF SOUTH
GIFFORD.
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:03 PM CDT | River Flood Warning | EAX | Howard | 22 hr |
| May 15, 7:53 PM CDT | Special Weather Statement | EAX | Henry | 37 min |
| May 15, 8:19 PM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| May 15, 8:19 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 25 hr |
| May 15, 8:19 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 43 hr |
| May 15, 8:19 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 54 hr |
| May 15, 8:19 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 4 days |
| May 15, 8:24 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 4 hr |
| May 15, 9:49 PM CDT | Areal Flood Warning | EAX | Caldwell, Clay, Clinton, Platte, Ray | 40 hr |
| May 15, 11:59 PM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 19 hr |
| May 16, 1:30 AM CDT | River Flood Warning | EAX | Cooper | 31 hr |
| May 16, 2:40 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 11 hr |
| May 16, 9:59 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| May 16, 9:59 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
Nearby
Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.